Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Mar 14, 2009, 11:04 PM CDT for Jasper County, Porter County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2009, 11:04 PM CDT (04:04 UTC)
- Expired
- Mar 15, 2009, 11:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 91 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 9:20 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 14, 9:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 920 PM CDT SAT MAR 14 2009 .DISCUSSION... 920 PM CDT A WEAK UPPER LEVEL SHORT WAVE TROUGH ACROSS WEST CENTRAL INDIANA WILL CONTINUE TO MOVE OFF TO THE EAST THIS EVENING. SOME EARLIER MID CLOUD ASSOCIATED WITH THIS FEATURE HAS DISSIPATED/MOVED OFF TO THE EAST AND WILL CLEAN UP FORECAST WORDING TO REMOVING EARLY EVENING WORDING ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA. NO CHANGES EXPECTED TO THE GOING FORECAST TONIGHT WITH TEMPS/WINDS/SKY COVER ON TRACK. BASED ON DRY LOW LEVEL AIR MASS AND GOOD RADIATIONAL COOLING CONDITIONS STILL FEEL THAT THE COLDER MAV GUIDANCE TONIGHT IS THE WAY TO GO. UNDER SIMILAR REGIME LAST NIGHT...MET GUIDANCE WAS QUITE A BIT TOO WARM (ABOUT 4 TO 7 DEGREES) AND CURRENT TRENDS WOULD SUGGEST A SIMILAR SCENARIO UNFOLDING FOR TONIGHT. UPDATED ZONES WILL BE SENT SHORTLY TO FRESHEN UP SKY COVER WORDING. MARSILI && .PREV DISCUSSION... 316 PM CDT QUIET AND PEACEFUL WEATHER TO CONTINUE ACROSS WFO CHICAGO FORECAST AREA FOR NEXT FEW DAYS...WITH CONTINUED MODERATION IN TEMPS EXPECTED THROUGH TUESDAY. EARLY AFTERNOON SURFACE ANALYSIS LOOKS SIMILAR TO THOSE OF LAST COUPLE OF DAYS...WITH CWA ON WESTERN PERIPHERY OF SURFACE HIGH PRESSURE RIDGE WHICH EXTENDS FROM EASTERN IOWA EAST ACROSS SOUTHERN NEW ENGLAND. LITTLE IN WAY OF CLOUD COVER...AS AREA REMAINS BETWEEN ONE JET AXIS WELL TO OUR NORTH ACROSS SOUTHERN CANADA...AND ANOTHER ACROSS THE GULF COAST/MID ATLANTIC STATES. WEAK MID LEVEL CIRCULATION NOTED ACROSS WESTERN KANSAS WHICH IS LARGELY CUTOFF FROM EITHER JET...THOUGH SHORT RANGE GUIDANCE IN GOOD AGREEMENT IN SLOWLY DRIFTING THIS FEATURE EASTWARD THROUGH SUNDAY...WITH THE MAIN EFFECT BEING ONLY SOME INCREASE IN MID/HIGH CLOUDS LATE SUNDAY/SUNDAY NIGHT. OTHERWISE...WEAK HIGH PRESSURE RIDGE CONTINUES TO WEAKEN ACROSS AREA OVER NEXT COUPLE OF DAYS WHILE LOW PRESSURE DEVELOPS OVER THE CANADIAN ROCKIES AND MOVES OUT ACROSS THE PRAIRIE PROVINCES EARLY NEXT WEEK. THIS INDUCES GRADUALLY INCREASING SOUTHERLY FLOW ACROSS THE MIDWEST...THOUGH GULF BLOCKED OFF BY HIGH PRESSURE WHICH DEVELOPS ACROSS TENNESSEE AND LOWER MISSISSIPPI VALLEYS. THIS IS GOOD NEWS...AS IT ALLOWS WARMER AND DRIER WEATHER CONDITIONS TO AN AREA LONGING FOR BOTH. AS FOR TEMPS...DRY LOW LEVELS AND LIGHT WINDS WILL ALLOW FOR GENERALLY GOOD NIGHTTIME RADIATIONAL COOLING CONDITIONS SO HAVE GENERALLY FAVORED COOLER GFS MAV NIGHTTIME MINS NEXT FEW DAYS. COMPARISON OF MODEL 950 HPA TEMPS AND FORECAST SOUNDINGS DEPICTING RELATIVELY SHALLOW MIXED LAYER...HAVE BLENDED MAV/MET NUMBERS ESPECIALLY SUNDAY...WHILE FAVORING SLIGHTLY WARMER GUIDANCE OR EVEN A COUPLE OF DEGREES HIGHER MONDAY/TUESDAY AS LOW LEVEL WARM ADVECTION BECOMES BETTER ESTABLISHED. AREAS ALONG LAKE MICHIGAN OF COURSE WILL BE COOLER NEXT COUPLE OF DAYS...AS SYNOPTIC ANTICYCLONIC FLOW ASSOCIATED WITH WEAKENING/DEPARTING RIDGE SUPPLY SOUTHEAST COMPONENT...WITH NOT ENOUGH SOUTH/WEST GRADIENT TO KEEP LAKE BREEZE FROM MOVING INLAND UNTIL TUESDAY. THUS HAVE KEPT IMMEDIATE SHORE AND NORTH SHORE SUBURBS LIMITED TO 40S/LOW 50S SUNDAY/MONDAY...WHILE THE REMAINDER OF THE AREA GETS TO ENJOY 50S/60S...AND MAY EVEN TOUCH 70S ACROSS SOUTHERN COUNTIES TUESDAY AFTERNOON. AS CANADIAN LOW PROGRESSES EAST ACROSS JAMES BAY TUESDAY INTO WEDNESDAY...ASSOCIATED COLD FRONT TRAILS ACROSS THE MIDWEST. TWO CAMPS OF GUIDANCE SOLUTIONS WITH RESPECT TO TIMING OF THIS FRONT ACROSS NORTHERN IL/IN...WITH ECMWF/GFS/GEM GENERALLY PREFERRED IN THIS SOLUTION. THUS FRONT EXPECTED TO PUSH SOUTHEAST ACROSS AREA TUESDAY AFTERNOON/NIGHT. WITH AFOREMENTIONED DRY LOW LEVELS APPEARS PRECIP THREAT FAIRLY MINIMAL...WITH FORECAST SOUNDINGS MAINTAINING CAPPING INVERSION AROUND 800 HPA DESPITE LOW LEVEL DEWPOINT AXIS 45-50 DEG F. THUS HAVE HELD OFF ON POPS UNTIL POST FRONTALLY TUESDAY NIGHT/WEDNESDAY WHEN SECOND UPPER WAVE BEGINS TO DIG ACROSS UPPER MIDWEST AND AMPLIFIES UPPER TROUGH WITH FRONTOGENETIC FORCING ALONG LOW LEVEL BOUNDARY. FRONT THE GRADUALLY SINKS OFF TO THE SOUTHEAST WEDNESDAY NIGHT ALLOWING END TO PRECIP CHANCES. LONG RANGE MODELS/ENSEMBLES INDICATE EXTENDED FORECAST TO BE COOLER...A LITTLE BELOW NORMAL WITH MEAN UPPER TROUGH POSITION OVER THE EASTERN CONUS. DIFFERENCES BETWEEN GFS/ECMWF WITH TIMING/PHASING OF SHARPER SHORT WAVE TROUGH AXIS DAYS 6-7...SO ADDED LITTLE DETAIL TO END OF EXTENDED OTHER THAN AFOREMENTIONED BELOW NORMAL TEMPS. RATZER && .AVIATION... 0000 UTC TAFS...STILL SKY CLEAR...OUTLOOK VFR. THE STATIONARY HIGH PRESSURE RIDGE SHOULD REMAIN OVERHEAD THROUGH THE FORECAST PERIOD WITH RELATIVELY LIGHT EAST TO SOUTHEAST WINDS DURING THE DAY AND NEAR CALM OVERNIGHT. CLEAR SKIES SHOULD NOT BECOME CLUTTERED UNTIL WARM AIR ADVECTION SENDS CIRRUS BASED MOISTURE THIS WAY LATE IN THE DAY SUNDAY. THERE MAY BE SOME SPOTTY LIGHT FOG AND HAZE OVERNIGHT IN LOW LYING AREAS NEAR RIVER VALLEYS BUT VSBY SHOULD BE GENERALLY UNLIMITED. RLB && .MARINE... 135 PM...A LARGE RIDGE OF HIGH PRESSURE EXTENDS FROM NEW ENGLAND THROUGH THE SOUTHERN GREAT LAKES AND TO THE MIDDLE MISSISSIPPI VALLEY. THE RIDGE WILL GRADUALLY WEAKEN...BUT REMAIN NEARLY STATIONARY THROUGH MONDAY. THIS WILL KEEP WINDS RATHER LIGHT ACROSS THE LAKE. BY MONDAY...A LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN ROCKIES WILL BEGIN TO TRACK EAST ACROSS SOUTHERN CANADA. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS AS THE LOW MAKES ITS WAY EASTWARD. WITH THE SURFACE RIDGE ONLY SHIFTING SLIGHTLY TO THE SOUTHEAST..THE PRESSURE GRADIENT OVER THE LAKE WILL STRENGTHEN. WINDS WILL INCREASE TO AROUND 15 TO 25 KT AND TURN MORE SOUTHERLY. NO GALES ARE EXPECTED AT THIS TIME AS WARM SOUTHERLY FLOW ALOFT WILL NOT BE ABLE TO MIX DOWN TO THE SURFACE AS THE COLD LAKE WATERS WILL KEEP THE LOW LEVELS OF THE ATMOSPHERE VERY STABLE. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 14, 3:24 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 324 PM CDT SAT MAR 14 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 152030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 324 PM CDT SAT MAR 14 2009 /424 PM EDT SAT MAR 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. MANY RIVERS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MANY RIVERS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL REMAIN IN FLOOD THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-152030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 324 PM CDT SAT MAR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-152030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 324 PM CDT SAT MAR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.